Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

An application of the method of moments to stochastic equations


Author: John J. McCoy
Journal: Quart. Appl. Math. 26 (1969), 521-536
MSC: Primary 60.75
DOI: https://doi.org/10.1090/qam/235629
MathSciNet review: 235629
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A modified form of Galerkin's method is formally applied to an equation involving a stochastic bounded linear operator. The result, in general, is a sequence of stochastic linear algebraic equations. In the case of a statistically homogeneous operator, however, it is possible to obtain a sequence of deterministic linear algebraic equations. The formalism is applied to determining the electric field in a dielectric with a statistically homogeneous random permittivity.


References [Enhancements On Off] (What's this?)

  • [1] B. G. Galerkin, Vestnik Inzhenerov 1, 897 (1915)
  • [2] M. V. Keldyš, Izv. Akad. Nauk SSSR Ser. Mat. 6, 309, (1942) (Russian)
  • [3] L. V. Kantorovič, Uspehi Mat. Nauk. 3 No. 6. 89. (1948) (Russian)
  • [4] S. G. Mihlin, Direct methods in mathematical physics, GITTL, Moscow, 1948 (Russian)
  • [5] N. I. Polśkiľ, Dokl. Akad. Nauk SSSR 86, 469 (1952) (Russian)
  • [6] M. A. Krasnoselśkiľ, Topological methods in the theory of non-linear integral equations, GITTL, Moscow, 1956 (Russian)
  • [7] Yu. V. Vorobyev, Method of moments in applied mathematics, Gordon and Breach Science Publishers, New York-London-Paris, 1965. Translated from the Russian by Bernard Seckler. MR 0184400
  • [8] Stephen Prager, Diffusion in inhomogeneous media, J. Chem. Phys. 33 (1960), 122–127. MR 0112311, https://doi.org/10.1063/1.1731066
  • [9] W. F. Brown, J. Chem. Phys. 23, 1514 (1955)
  • [10] M. Beran and J. Molyneux, Statistical properties of the electric field in a medium with small random variations in permittivity, Nuovo Cimento (10) 30 (1963), 1406–1422 (English, with Italian summary). MR 0164422
  • [11] M. Beran, Nuovo Cimento (10) 38, 777 (1965)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 60.75

Retrieve articles in all journals with MSC: 60.75


Additional Information

DOI: https://doi.org/10.1090/qam/235629
Article copyright: © Copyright 1969 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website